Mommy Makeover Healing? Bad Swelling 10 Days PO When Walking.

I am 10 days PO and once I start walking around my thighs, knees, legs swell real bad, you can't even tell I have knees. How long will this last? Should I be taking a water pill?

Doctor Answers (4)

Leg swelling after tummy tuck

+1

It's very common to have swelling of your abdomen and flanks after a tummy tuck, especially when combined with liposuction. It usually takes at least 6 months for this to completely get better. It's less common to have swelling of your legs, but it can happen.

I would advise you to visit with your board certified plastic surgeon to make sure everything is OK. If there's no evidence of a blood clot in your legs, or any other problems, then compression stockings on your legs and elevating your feet as much as possible may help.

I see you posted this question 2 months ago ... how are you doing now?  I hope you're doing well and wish you the best.


Fresno Plastic Surgeon
5.0 out of 5 stars 22 reviews

Bad leg swelling following mommy makeover

+1

Although swelling is quite common following lipo and tummy tuck, you have to be concerned about other causes. The most serious one is clots in your leg ( deep vein thrombosis). You have to talk to your plastic surgeon and communicate with him/her your concerns. If you can not see your plastic surgeon, talk to your primary care physician.

Moneer Jaibaji, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 3 reviews

Post operative swelling is normal following Mommy Makeover

+1

Don't worry.  It is normal to have some swelling following a tummy-tuck.  Some people develop more leg swelling than others.  A diuretic (water pill) might help, but is not necessary.  Compression stockings will also help.  If you develop PAINFUL swelling of the lower legs, or more swelling on one side than the other,  then you should check with your surgeon.

Kevin F. Hagan, MD
Nashville Plastic Surgeon
4.5 out of 5 stars 2 reviews

You might also like...

“Bad Swelling” after Mommy Makeover?

+1

Thank you for the question.

Based on your description, one must always be concerned about “worst-case  scenario”;  the presence of clots in the lower extremities and/or pelvis may cause lower extremity swelling. This may need to be ruled out with ultrasound studies.

At the very least, follow-up with your plastic surgeon who is in the best position to advise you after direct examination. I do not suggest the use of “water pills”;  the indiscriminate use of diuretics may lead to dehydration and/or electrolyte imbalance.

Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 756 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.